MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION CRE WIREGUIDED; COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00558440
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d2b: the remaining pro codes (product codes) are fdt and knq; reported here as pro codes (product codes) exceeded the character limit for the designated field.Block d4, h4: detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre wireguided dilatation balloon was attempted to be used in the esophagus during an esophagogastroduodenoscopy (egd) dilation procedure to treat swallowing difficulties performed on an unknown date.During the procedure, upon inflation of the balloon, a water leak was noted.The balloon was unable to properly inflate.The procedure was completed with another cre wireguided dilatation balloon.No further information has been obtained despite good-faith efforts.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h2: (additional information).Block d2b (pro code), block d4 (lot number, expiration date, and unique identifier (udi)#), and block h4 (device manufacture date) have been updated.Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in the esophagus.Block h11: investigation results.The returned cre pro wireguided dilatation balloon was analyzed, and a visual examination found that the balloon had no damages.Functional and microscopic inspection were performed, and the balloon was inflated without any problem; however, it was not able to hold pressure due to a pinhole in the balloon, which produces a leak.The pinhole was located approximately 85 mm from the tip.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The analysis on the returned device found that the balloon had a pinhole located approximately at 85 mm from the tip of the device.It is possible that the pinhole found in the balloon occurred due to factors encountered during the procedure or it can be due to excess pressure.Also, it is possible that interaction with any kind of a sharp surface during or previous to the procedure could create friction on the balloon and could have caused the pinhole found on the balloon.These factors and interactions could influence the damage found in the balloon.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CRE WIREGUIDED
Common Device Name
COLONOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22670354
Report Number3005099803-2025-03744
Device Sequence Number3892690
Product Code KNQ
UDI-Device Identifier08714729339373
UDI-Public(01)08714729339373(17)280209(10)36037146
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K110833
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00558440
Device Catalogue NumberM00558440
Device Lot Number0036037146
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown